Post # 1
I never used any birth control (waited til marriage) until I got implanon (arm implant) just under a year ago. However, I’m thinking it may be “destroying my life” (ok I’m not that dramatic, but my husband thinks its really changing me). Since I’ve gotten it:
*I just don’t care about anything. I mean, I love my husband & my mom & friends & pets, but my passion for life, things I used to love are pretty much gone.
*My sex drive is practically non-existant. I had a “normal” drive before I got Implanon & soon after it lowered & now its not really even there.
*I might be getting into a depression like state. I’m negative a lot at home, when I used to be positive about everything.
*I’ve had sinus issues recently. Never anything this bad before. I read the “warnings” on the implanon website & it says sinus issues may be a side-effect. IDK if mine is related at all to implanon or not but its been bothering me severely for at least a month now.
I’m so scared about getting it removed. I don’t want to become pregnant & nothing else is as effective, not even surgery.
I’m wondering if from my side effects, if I should have it removed.
Also, any BC suggestions? I’m terrified of getting pregnant so it has to be extremely effective.
Post # 3
I don’t know about it changing you but I think it took a year for me to finally adjust to the patch. Maybe yours is longer? Have you talked to your doctor about it? On another note, the patch has been working really really well for me. I’ve been on it for 2 years now and not even a scare. 🙂
Post # 4
I’m going to call the dr office on Monday & set up an appt. I didn’t even think about my BC as the reason for all these changes, then my husband suggested it tonight & it makes sense. I just don’t want to get my BC removed & then still be this way.
I’ll look up the patch, what is it called?
Post # 5
@canthugallcats: I hated Implanon. It’s really effective (99+% if I remember my sex lectures correctly), but the havoc it wrought on my body made it not worth it for me. There are other forms of contraception you can use, and it’s not worth continuing with a contraceptive that isn’t working for you, especially if it’s affecting your mental state.
My advice? Talk to your doctor about an IUD. I believe they have similar rates of efficacy and I know it’s the birth control of choice for a lot of my friends.
Post # 6
@canthugallcats:The patch is Ortho Evra.
Post # 7
I did the nuva ring and it turned me into a raging maniac and I went off it after 4 months. I feel like it made me bipolar and angry all the time it was weird, I never had that reaction to BC in the past when I was younger (used to take Low Overall).
I’m really against birth control now and refuse to use it. It just seems really wrong and messing with the natural way of things in your body. I hear those comercials about new products and not having a period for a year and that honestly seems really scary to me. We use the pullout method lol I know that’s bad, but it’s worked for 3 years.
So yea the BC could be ruining your life..I would go off it, or get it removed if you can. It’s not worth it!
Post # 8
@nontraditionalmiami: I had the Nuva Ring too – and it made me almost bipolaR
so glad I’m not the only one who had that effect from it… 🙁 Sorry it happened to you tho! I know I wouldn’t want it to happen to someone else…
Post # 9
I took mine for a whole year tho… =[
Post # 10
I would suggest an IUD if you don’t plan on having a baby for 3-5 years, most insurance will cover it but it is expensive there are 2 kinds, one that releases a low dose of hormones and one that doesn’t at all, I would say try the one that doesn’t. I was on BC pills thru high school then when I graduated I went to the shot Depo and that was absolutely horrible I spotted every day for 9 months! Went back on the pill to regulate me and now just use condoms as I found out the BC pills were making me have morning sickness all the time.
Post # 11
I thought they took the patch off the market because it was causing an excessive amount of blood clots? I loved the patch when I was on it, with the exception that the sticky site smelled after a few days, and it darkened my skin around the patch area.
I guess I’m lucky in that I’ve tried ALL the hormonal BC (besides IUD’s and Implanon) and didn’t have any bad reactions besides when I used depo (that stuff is awful!). I’m coming to the realization now though that my body does not react the same as when I was younger, and they are definitely killing my sex drive now. Fiance and I have decided that once this ring (I’m on Nuva now) is finished, we’re switching to condoms. I’m tired of hormonal BC screwing with me, and I agree, it might be more convenient, but it doesn’t feel natural.
Post # 12
What you are describing is exactly what the injection called depo did to me, when i came off it it felt like poison had left my body, I couldnt believe the change. I would get it out if I were you.
Post # 13
@LessIsMoore: ME TOO! Depo made me INSANE! That was one of the worst times of my life, it seemed! It took me quite a while to realize it was even that. So happy to be off of it. I’ve heard a lot of girls that have been on Depo and just lose their mind!
Post # 14
Hormonal birth control can effect you like you wouldn’t believe. It made me crazy, and I got pregnant twice on it. Pill once, depo the 2nd. If you want good BC and aren’t looking to get pregnant within a few years, talk to your doctor about an IUD (paraguard is non hormonal, mirena is hormonal). Some women don’t realize they’re so sensitive to hormonal changes, I know I didn’t. My ob/gyn told me I got a preview of how menopause will be for me. I’m scared now LOL.
Post # 15
Wow, I have Implanon and I love it. I’ve had absolutely no side effects. I hope you figure out what is causing this and that if it is the implanon that you get it removed asap!
Post # 16
I would consider the IUD. Mirena can cause many of the same symptoms as implanon but less likely. The paragard might work for you.